Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 147, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 26, 2007, 9:26 PM CDT for Polk County, Minnesota. It was in force for 64 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2007, 9:26 PM CDT (02:26 UTC)
- Expired
- Aug 26, 2007, 10:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Polk County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 58 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 9:45 PM CDT | HAIL 0.75 | 1 S Mallory, MN | 45 MPH WINDS WITH APPROXIMATELY 60 MPH GUSTS...HAIL LASTED FROM 950-953 PM...1.58 INCHES OF RAIN IN 35 MINUTES. |
| Aug 26, 10:00 PM CDT | TORNADO | 6 Nw Eldred, MN | 2 BUILDINGS DESTROYED ON FARMSTEAD WITH SIGNIFICANT TREE DAMAGE ON FARMSTEAD AS WELL. INDIVIDUALS WERE IN THE STORM CELLAR AT THE TIME OF THE EEVNT AND DESCRIBED A VERY DISTINCT...RAPID AND SHORT LIVED DROP IN PRESSURE AT THE TIME OF DAMAGE. |
| Aug 26, 10:04 PM CDT | TORNADO 2 | 6 Wnw Eldred, MN | TORNADO CROSSED FROM GRAND FORKS COUNTY NORTH DAKOTA AND CONTINUED ALONG AN APPROXIMATE 3 MILE CURVING PATH IN TYNSID TOWNSHIP MINNESOTA...ENDING ABOUT 4 NW OF ELDRED BY 1010 PM CDT. A WOODEN QUONSET AND A STEEL POLE SHED WERE BOTH DESTROYED AT ONE FARMSTEAD W |
| Aug 26, 10:10 PM CDT | TSTM WND DMG | 8 N Climax, MN | POSSIBLE TORNADO. 2 - 100 FT POLE BARNS DESTROYED. |
| Aug 26, 10:10 PM CDT | HAIL 1.25 | 9 Nne Climax, MN | |
| Aug 26, 10:15 PM CDT | TSTM WND GST 70 | 2 Wnw Crookston, MN | ZERO VISIBILITY REPORTED IN VERY HIGH WINDS AND RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 5:10 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 2.4 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 270226 SVRFGF MNC119-270330- /O.NEW.KFGF.SV.W.0147.070827T0226Z-070827T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 926 PM CDT SUN AUG 26 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN POLK COUNTY IN NORTHWEST MINNESOTA... * UNTIL 1030 PM CDT * AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM WAS LOCATED 3 MILES EAST OF EAST GRAND FORKS...OR 6 MILES EAST OF GRAND FORKS...MOVING TO THE EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EUCLID AT 940 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4802 9702 4771 9691 4770 9649 4812 9659 $$ JK/BB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 5:39 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Aug 26, 5:39 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 539 PM CDT SUN AUG 26 2007 .UPDATE... UPDATED ZFP/GRIDDS FOR TOR WATCH TIL 04Z FOR MUCH OF ERN ND AND NW MN. PRE-FRONTAL TROUGH WELL DEFINED NR A LANGDON-DVL-NEW ROCKFORD LINE...THEN SOUTHWEST TO JUST EAST OF BISMARCK. EAST OF BOUNDARY AIRMASS VERY UNSTABLE WITH CAPE VALUES OVER 4000 J/KG AS AIRMASS HAS HEATED OUT TO THE UPPER 80S AND DEW PTS HAVE CLIMBED INTO THE UPPER 60S AND LOWER 70S. CIN VALUES STILL THERE BUT WEAKENING. BEST UPPER SUPPORT ALONG CANADIAN BORDER AND WOULD EXPECT BEST CHC FOR SVR IN NRN VALLEY WITH MORE DISCRETE CELLS SOUTHWEST ALONG THE PRE-FRONTAL TROUGH INTO SOUTH CENTRAL ND. DEVELOPMENT POISED TO TAKE PLACE 23Z-00Z TIME FRAME IT APPEARS. HOW ORGANIZED AND WIDESPREAD SVR IS AND WHAT FORM (TORNADIC/HAIL/WIND THREAT) REMAINS TO BE SEEN. LOW LEVEL 850 MB JET FOCUSES MORE OVER ERN MN OVERNIGHT WITH LEFT QUAD IN WCNTRL AND SE ND. SO WOULD THINK ORGANIZATION INTO A COMPLEX IS PSBL OVERNIGHT AS IT MOVES INTO SE ND/WCNTRL MN. AS FOR TORNADIC POTENTIAL....LOW LEVEL SHEAR NOT THE BEST....AS SFC WINDS SOUTHERLY WITH SOUTHWEST WINDS JUST OFF THE SFC. PREFER TO SEE A MORE SOUTHEAST WIND FOR BEST POTENTIAL...BUT SUCH INSTABILITY IN THE ATMOSPHERE WOULD ARGUE FOR SUPERCELLS.PER SPC LARGE HAIL THREAT APPEARS VERY HIGH DUE TO FAIRLY STEEP LAPSE RATES 700-500 MB. && .PREV DISCUSSION... /ISSUED 306 PM CDT SUN AUG 26 2007/ SHORT TERM (SUN NIGHT - WED)... FORECAST CHALLENGE FOR THE NEAR SHORT TERM WILL BE THE POTENTIAL FOR SEVERE TONIGHT AS A COLD FRONT PUSHES THROUGH THE CWA. AS OF 19Z... THE COLD FRONT APPEARS TO BE IN THE WEST CENTRAL PORTION OF THE STATE...EXTENDING FROM NEAR MINOT TO THE DICKINSON AREA. THERE IS STILL GOOD SOUTHERLY FLOW THROUGH EASTERN NORTH DAKOTA... WITH DEW POINTS INTO THE UPPER 60S TO LOW 70S IN THE SOUTHWEST CORNER OF MY CWA. HOWEVER...SOUTHERN PORTION OF THE CWA IS STILL CAPPED. FOR THE NORTHERN PORTION...MAINLY THE NORTHERN VALLEY REGION...18Z RUC IS PROGGING BY 00Z A 40KT TO 50KT LLJ WITH STRONG WAA JUST NORTH OF THE BORDER. 19Z VIS SATELLITE IS SHOWING CU START TO POP IN THIS REGION...WHICH IS JUST EAST OF A QUITE STRONG SHOWALTERS GRADIENT...WITH VALUES IN THE NORTHERN VALLEY AROUND NEG 6 BY 00Z. THUS...THIS AREA APPEARS TO HAVE THE GREATEST THREAT FOR CONVECTION THIS EVENING...WITH SEVERE CERTAINLY A POTENTIAL AS INDICATED WITH SPC DAY 1 OUTLOOK (15% CHANCE OF SEVERE HAIL). FRONT SHOULD PUSH INTO THE MINNESOTA SIDE OF THE CWA AFTER 06Z...WHILE A SECOND LOW DEVELOPS OVER WESTERN SOUTH DAKOTA. THIS LOW WILL PUSH EASTWARD OVER SD TONIGHT. GFS AND NAM BOTH SHOW A BAND OF DECENT H700 FRONTOGENETIC FORCING FORM ACROSS THE CWA FROM THE SW TO THE NE BY 18Z MONDAY...WITH A VORT MAX PUSHING ACROSS THE STATE. THUS...BEST QPF WILL BE IN THE EAST MONDAY AS THE WAVE MOVES OVER THE SFC BOUNDARY IN CNTRL MN. INCLUDED SEVERE WORDING FOR THE EAST PM MONDAY AFTERNOON AS WELL. SFC BOUNDARY WILL PUSH OUT OF THE CWA TOMORROW EVENING...AND NORTHWESTERLY FLOW WILL BRING A RETURN OF MORE SEASONAL LIKE TEMPS. LONG TERM (THU - SAT)...LONG RANGE MODELS CONTINUE IN FAIR AGREEMENT IN RAISING HEIGHTS AS FLATTENING MID LEVEL RIDGE SHIFTS OVER FA. SOME TIMING DIFFERENCES WITH APPROACHING SURFACE BOUNDARY HOWEVER LOW END POPS SEEM REASONABLE AS BOUNDARY EVENTUALLY SHIFTS EAST INTO REGION FOR PORTION OF HOLIDAY WEEKEND. BASED ON THICKNESS AND THERMAL VALUES TEMPERATURES SHOULD RISE ABOVE SEASONAL AVERAGES BY THE WEEKEND. AVIATION...VFR. THERE IS A SMALL CHANCE OF ISOLD TSRA DEVELOPING OVER FAR NW-N FORECAST AREA THIS EVENING PROPAGATING EASTWARD ACROSS NORTHERN MN OVERNIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE
Hazardous weather outlook, Aug 26, 6:30 AM CDT, 14 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 630 AM CDT SUN AUG 26 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-271130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 630 AM CDT SUN AUG 26 2007 ...SLIGHT RISK OF SEVERE STORMS THIS EVENING THROUGH MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH OF A LINE FROM VALLEY CITY NORTH DAKOTA TO BEMIDJI MINNESOTA THIS EVENING AND OVERNIGHT. THE MAIN THREAT IS LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS EAST OF A LINE FROM ROSEAU MINNESOTA TO VALLEY CITY NORTH DAKOTA ON MONDAY. THE MAIN THREAT IS LARGE HAIL AND DAMAGING WINDS...ALONG WITH AN ISOLATED TORNADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING INTO MONDAY. TG
In the hours before
Local storm report, Aug 26, 8:19 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
819 PM CDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 3 N NIAGARA 48.04N 97.87W
08/26/2007 E1.75 INCH GRAND FORKS ND LAW ENFORCEMENT
0815 PM HAIL 6 S LARIMORE 47.82N 97.63W
08/26/2007 E1.00 INCH GRAND FORKS ND LAW ENFORCEMENT
&&
AMHOMANNLocal storm report, Aug 26, 8:23 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
823 PM CDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FUNNEL CLOUD 2 WNW UNION 48.57N 97.99W
08/26/2007 CAVALIER ND PUBLIC
NO OBSERVERD TOUCHDOWN...FUNNEL WAS WELL DEFINED.
&&
MEWENSLocal storm report, Aug 26, 8:46 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
846 PM CDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM TORNADO 1 W NORTHWOOD 47.74N 97.59W
08/26/2007 GRAND FORKS ND LAW ENFORCEMENT
&&
MEWENSLocal storm report, Aug 26, 8:54 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
854 PM CDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TORNADO NORTHWOOD 47.74N 97.57W
08/26/2007 GRAND FORKS ND LAW ENFORCEMENT
BETWEEN 850 PM AND 852 PM TORNADO STRUCK THE CITY OF
NORTHWOOD. DAMAGE HAS BEEN REPORTED.
&&
MEWENSLocal storm report, Aug 26, 9:01 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
901 PM CDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TORNADO 18 N WARREN 48.46N 96.77W
08/26/2007 MARSHALL MN TRAINED SPOTTER
APPROXIMATELY 6 WEST OF FLORIAN
&&
MEWENSLocal storm report, Aug 26, 9:06 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
906 PM CDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND GST 2 W DONALDSON 48.57N 96.94W
08/26/2007 M67 MPH KITTSON MN MESONET
REPORTED BY MNDOT RWIS
&&
MEWENSThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:37 PM CDT | Tornado Warning | FGF | Kittson | 53 min |
| Aug 26, 7:54 PM CDT | Tornado Warning | FGF | Kittson, Marshall | 66 min |
| Aug 26, 8:54 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Roseau | 66 min |
| Aug 26, 8:57 PM CDT | Tornado Warning | FGF | Marshall | 63 min |
| Aug 26, 9:44 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 61 min |
| Aug 26, 9:51 PM CDT | Tornado Warning | FGF | Polk | 54 min |
| Aug 26, 9:59 PM CDT | Tornado Warning | FGF | Marshall | 61 min |
| Aug 26, 10:19 PM CDT | Severe Thunderstorm Warning | FGF | Pennington, Red Lake | 56 min |
| Aug 26, 10:45 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 60 min |
| Aug 26, 11:05 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 55 min |
| Aug 26, 11:12 PM CDT | Severe Thunderstorm Warning | FGF | Norman | 63 min |
| Aug 26, 11:44 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 61 min |
| Aug 26, 11:55 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 51 min |
| Aug 26, 11:58 PM CDT | Severe Thunderstorm Warning | FGF | Mahnomen | 62 min |
| Aug 27, 12:38 AM CDT | Severe Thunderstorm Warning | FGF | Clearwater | 37 min |
| Aug 27, 1:36 PM CDT | Severe Thunderstorm Warning | FGF | Grant | 39 min |
| Aug 27, 2:54 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Otter Tail | 51 min |
| Aug 27, 3:40 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Otter Tail, Wadena | 50 min |
| Aug 27, 3:50 PM CDT | Severe Thunderstorm Warning | FGF | Becker | 55 min |
| Aug 27, 5:15 PM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 30 min |
| Aug 27, 5:45 PM CDT | Severe Thunderstorm Warning | FGF | Becker | 30 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.